Kounis syndrome secondary to gadolinium contrast agent
Cases of coronary artery spasm secondary to contrast agent use are rarely reported. Herein, we report the case of a 53-year-old woman who developed chest pain, dyspnea, and bradycardia and quickly become unresponsive after magnetic resonance imaging of the brain. A heart monitor showed ST elevation, and an electrocardiogram showed ST elevations in leads II, III, aVF, V3, and V4 and ST segment depression in lead I. Urgent left heart catheterization revealed no evidence of obstructive coronary artery disease or pulmonary embolism. A few days later, she was discharged from the hospital with no symptoms. A type I variant of Kounis syndrome was diagnosed.
Abusnina W, Shehata M, Abouzid M, Price M, Zeid F. Kounis syndrome secondary to gadolinium contrast agent. Proc (Bayl Univ Med Cent). 2019 Apr 23;32(2):253-255. doi: 10.1080/08998280.2019.1581319.